Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

CVA on Right Side with increased stammering, changes behavior. Treatment ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4560 Questions
CVA on Right Side - 53 year old Female

- Increase Stammering
- Behaviour
Posted Tue, 22 May 2012 in Brain and Spine
Answered by Dr. Aashish Raghu 1 hour later

Thanks for the query.

You have provided somewhat incomplete information, although I appreciate it. In order to guide you appropriately, I will need a few more details regarding your problem, so please answer the following questions in as much detail as possible.

When did this person develop CVA ?

Does this person have heart problem, cholesterol, high blood pressure, or any other health problems ?

Is this person having weakness or paralysis of any limbs, part of face, inability to speak, inability to pass urine properly?

Is she on any medication? If Yes, which medication and for how long?

According to the information provided, you have mentioned that this person has undergone CVA and is having problem stammering as well as possible behavior problems.

Usually in Cerebro-Vascular Accident (CVA), there may be bleeding in the brain or clot formation in the brain which will cause damage to certain regions in the brain. This could lead to paralysis, weakness, lack of speech etc. depending on which area of the brain is damaged.

Patients who develop CVA usually have certain risk factors which make them get CVA like high uncontrolled blood pressure, smoking, high cholesterol in blood, vitamin deficiencies etc. If these risk factors are not properly addressed and controlled, then there is risk of further CVA's.

Stammering and behavior changes can be attributed in patients of CVA. It may be acute or chronic complications. Such patients have high risk of Multi-infarct dementia and may seem 'senile' very early, mimicking Alzheimer's disease early on.

It would be best to involve the care of a leading Psychiatrist to help her manage the situation best. Also speech and audiologist will be very helpful to care for her stammering problem.

It is imperative for her Doctors to control her risk factors, manage her ongoing complications and issues, and provide nutritious diet and proper hygiene as well.

Kindly do respond to the above queries.

I hope I have answered your query. I will be ready to answer your follow up queries.

Wishing good health.


Above answer was peer-reviewed by
Follow-up: CVA on Right Side with increased stammering, changes behavior. Treatment ? 52 minutes later
I have uploaded her discharged reports. Which would be able to answer all of the questions.
Could you also advise of a good pschiatist and phsiotherapist in Dubai, if possible.

Answered by Dr. Aashish Raghu 50 minutes later
Hi there.

Thanks for the reply.

I have reviewed her Discharge Report which gives a fairly detailed summary of her condition.

She is a diabetic who also has high cholesterol and triglycerides. But it is not clearly mentioned in her diagnosis that she is also a possible hypertensive (High blood pressure) patient which is a strong risk factor for CVA. Her Blood Pressure at the time of examination is 156mmHg over 81mmHg. Normal blood pressure is within 120mmHg over 80mmHg.

The medication she is on includes those for the control of Diabetes (Janumet), hypertension (Perindopril), gastritis management (Pantoprazole), cholesterol control (Atorvastatin).

This will reduce risk factors of high BP, diabetes, high cholesterol and can prevent further CVA. Keep getting her blood pressure measurement, and other investigations regularly.

Regarding Psychiatrist, Physiotherapist you can consult at a leading Hospital, preferably Government centre.

There are reviews written by our users about doctors in our listing, those can guide you for a better doctor. You can search for a doctor in your area. WWW.WWWW.WW Wishing good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor